, Volume 252, Issue 1-3, pp 259-274
Date: 07 Oct 2004

On the Worldsheet Derivation of Large N Dualities for the Superstring

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

Large N topological string dualities have led to a class of proposed open/closed dualities for superstrings. In the topological string context, the worldsheet derivation of these dualities has already been given. In this paper we take the first step in deriving the full ten-dimensional superstring dualities by showing how the dualities arise on the superstring worldsheet at the level of F terms. As part of this derivation, we show for F-term computations that the hybrid formalism for the superstring is equivalent to a ĉ=5 topological string in ten-dimensional spacetime. Using the ĉ=5 description, we then show that the D brane boundary state for the ten-dimensional open superstring naturally emerges on the worldsheet of the closed superstring dual.

Communicated by M.R. Douglas
Acknowledgement. C.V. thanks the theory group at Caltech for hospitality of, when he was a Gordon Moore Distinguished Scholar. N.B., H.O., and C.V. thank the Simons Workshop on Mathematics and Physics and the YITP at Stony Brook for their hospitality during the completion of this work. H.O. also thanks KITP, Santa Barbara and N.B. thanks Caltech for their hospitality. The research of H.O. was supported in part by DOE grant DE-FG03-92-ER40701. The research of C.V. was supported in part by NSF grants PHY-9802709 and DMS-0074329. The research of N.B. was supported in part by FAPESP grant 99/12763-0, CNPq grant 300256/94-9 and Pronex grant 66.2002/ 1998-9.